Alert archive / Tennessee / Flash Flood Warnings in 2007
Flash Flood Warning 34, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 10, 2007, 1:25 PM CDT for Hardeman County, McNairy County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 1:25 PM CDT (18:25 UTC)
- Expired
- May 10, 2007, 3:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Hardeman County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 101825 FFWMEG TNC069-109-102030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 125 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 330 PM CDT * AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. 2 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLETON...HORNSBY AND BETHEL SPRINGS. LAT...LON 3506 8899 3503 8868 3528 8858 3534 8895 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 10:11 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 10, 10:11 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1011 AM CDT THU MAY 10 2007 .DISCUSSION... A WARM AND HUMID AIRMASS PERSISTS ACROSS THE MID SOUTH THIS MORNING. DAYTIME HEATING CONTINUES ACROSS MOST OF THE AREA AND THIS HAS ALLOWED FOR INCREASED INSTABILITY TO DEVELOP. THIS SHOULD CONTINUE AND WITH THE ENVIRONMENT ONLY WEAKLY CAPPED IN MOST AREAS...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO BECOME MORE NUMEROUS LATER THIS AFTERNOON DURING PEAK DAYTIME HEATING. HAVE RAISED POPS TO LIKELY ACROSS SOUTHWEST PORTIONS OF THE AREA WHERE NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALREADY ONGOING THIS MORNING. HAVE ALSO LOWERED TEMPS A BIT IN WESTERN AREAS DUE TO INCREASED CLOUD COVER AND ONGOING CONVECTION. OTHERWISE...FORECAST LOOKS ON TRACK. UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 224 AM CDT THU MAY 10 2007/ DISCUSSION... ANOTHER DAY OF SCATTERED AFTERNOON THUNDERSTORMS IS IN STORE FOR THE AREA. CONDITIONS HAVE NOT CHANGED MUCH FROM YESTERDAY EXCEPT THAT THERE IS MORE CLOUD COVER FROM LAST NIGHT/S THUNDERSTORMS ACTIVITY. THIS MAY KEEP TEMPS DOWN A COUPLE DEGREES FROM YESTERDAY. ATMOSPHERE REMAINS MOIST AND UNSTABLE OVER THE REGION AS THE UPPER LOW MOVES THROUGH EAST TEXAS TODAY. WIND FIELDS ARE WEAK IN THE LOWER LEVELS WHICH SHOULD PREVENT WIDESPREAD SEVERE ACTIVITY. LIKE YESTERDAY...THERE COULD BE AN ISOLATED STORM OR TWO THAT PRODUCES SMALL HAIL WITH LOCALIZED DAMAGING WIND. CONVECTION SHOULD CONTINUE THROUGH THE EVENING BEFORE DIMINISHING OVERNIGHT. VERY MUCH A REPEAT SITUATION FOR FRIDAY AS THE UPPER LOW BEGINS TO MOVE INTO THE CENTRAL GULF. ACTIVITY MAY BE MORE CONTAINED ACROSS THE NORTHERN HALF OF THE FORECAST AREA AS MODELS ARE SHOWING SOME DRIER AIR OVER MS. ALTHOUGH...THERE ARE SOME DOUBTS AS TO WHETHER OR NOT THE LACK OF MOISTURE IS PROPERLY RESOLVED. RAIN CHANCES SHOULD BEGIN TO DECLINE ON SATURDAY AS THE LOW MOVES FURTHER INTO THE GULF. GFS/NAM CONTINUE TO SHOW MOISTURE HANGING OVER THE REGION WITH THE NAM A LITTLE FURTHER NORTH WITH THIS MOISTURE. ON SUNDAY...DRIER AIR ADVECTS INTO THE REGION FROM THE NORTH AND THE FIRST HALF OF THE WEEK APPEARS TO BE DRY WITH TEMPS IN THE 80S AND LOWS MAINLY IN THE 60S. NEXT CHANCE OF RAIN IS WEDNESDAY AS A FRONT APPROACHES THE REGION FROM THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... MEM 88 69 86 68 / 50 30 50 30 MKL 89 65 85 63 / 50 30 50 30 JBR 86 65 84 65 / 50 30 50 30 TUP 89 66 86 65 / 50 30 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH/DNV
Hazardous weather outlook, May 10, 3:14 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT THU MAY 10 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN IN THE AFTERNOON HEAT AND HUMIDITY AND LINGER THROUGH THE EVENING. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
In the hours before
Special weather statement, May 10, 12:14 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1214 PM CDT THU MAY 10 2007 TNZ090-101745- HARDEMAN TN- 1214 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDEMAN COUNTY. SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED BETWEEN SILERTON AND SAULSBURY...INCLUDING THE CITY OF BOLIVAR AT 1214 PM CDT...MOVING EAST AT 5 MPH. PEOPLE IN HARDEMAN COUNTY...INCLUDING THE CITY OF BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 10, 12:33 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1233 PM CDT THU MAY 10 2007 MSZ003-004-101800- TIPPAH MS-BENTON MS- 1233 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON AND TIPPAH COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GRAVESTOWN AT 1233 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON AND TIPPAH COUNTIES...INCLUDING THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY..
Nearby
Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.